Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalence of the Green's functions for diffusion operators in $ {\bf R}\sp{n}$: a counterexample

Author: Patricia Bauman
Journal: Proc. Amer. Math. Soc. 91 (1984), 64-68
MSC: Primary 35J15
MathSciNet review: 735565
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a smooth domain in $ {{\mathbf{R}}^n}$, the Green's functions for second-order, uniformly elliptic operators in divergence form are all proportional to the Green's function for the Laplacian [7]. In this paper we show that the above result fails for diffusion operators, that is, second-order, uniformly elliptic operators with continuous coefficients in nondivergence form. In fact, we give an example in which the Green's function is locally unbounded away from the pole.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J15

Retrieve articles in all journals with MSC: 35J15

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society